What causes progressive tingling and numbness in my left hand with a family history of aneurysm and atherosclerosis?
User rating for this question
I am 57 female and have family history of aneurism, atherosclerosis and heart disease. I take statins for raised cholesterol, recently I have noticed occasional throbbing/pulsing on the left side of my neck, most recently during exercise. I also have been experiencing progressive tingling and numbness in my left hand at night which has now started in my left hand too. Please advise. Thankyou
Posted Tue, 4 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: A few recommendations ma'am Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. Based on the presentation provided ma'am, I feel the root causes for your presentation is the atherosclerosis and heart disease. These conditions have resulted in a circulatory abnormality. Following are my recommendations: 1. The statins that you are currently on should help with reducing the size of the plaques causing the atherosclerosis, but they will have to be prescribed at a slightly higher dosage than normally. 2. If the cholesterol level does not drop in the next few weeks/months, then a surgical procedure for atherosclerotic plaque removal may be required. 3. I would also advise a non-invasive procedure called a Doppler ultrasound, in the regions where you are experiencing the throbbing/pulsating sensation and/or the tingling and numbness as well. 4. It might also be beneficial to add blood-thinning medication to your treatment regimen. I hope you find my response both helpful and informative. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. God bless you ma'am.
Follow-up: What causes progressive tingling and numbness in my left hand with a family history of aneurysm and atherosclerosis? 14 minutes later
Answered by Dr. Shoaib Khan 10 minutes later
Brief Answer: Apologies; yes conclusion still stands Detailed Answer: Hello once again ma'am. My sincere apologies about the error. But yes, the conclusion still stands. Atherosclerosis is a condition that results from a raised cholesterol level, than in turn deposits in the inner lining of blood vessels resulting in narrowing of the passage of the blood vessels (which results in atherosclerosis) and this in turn causes symptoms of a circulatory abnormality (eg. tingling, numbness, throbbing/pulsating sensation, etc.). This circulatory abnormality has an impact on the heart in the long-run, resulting in a heart condition. So, it is indeed good news that you have not been diagnosed with heart diseases or atherosclerosis itself, which means you are in stage wherein, with proper medical help these conditions can be entirely prevented. Do please request for the investigations advised in my previous response ma'am. Hope this helps, and my sincere apologies once again. Wishing you nothing but good health always. Best wishes.
Follow-up: What causes progressive tingling and numbness in my left hand with a family history of aneurysm and atherosclerosis? 15 minutes later
Thankyou Dr XXXXXXX I appreciate your advice and will visit my GP Best wishes Bernie
Answered by Dr. Shoaib Khan 14 minutes later
Brief Answer: Entirely my pleasure XXXXXXX Detailed Answer: You are most welcome XXXXXXX I wish you nothing but the best in life. May god bless you with his abundance.
People also viewed
- Stuffy nose nebivolol
- What causes neck pain with tingling and numbness in hand
- Needle pricking sensation on urithra
- Nitroglycerin muscle tears
- Allergic reaction to beta blocker
- Cephalosporin allergy and penicillin allergy
- What causes tingling sensation and numbness in hands and arms
- Treatment of pericarditis with naproxen
- What causes numbness and tingling sensation in my hands
- Keflex if allergic to penicillin
- Allergic reaction to lidocaine injection
- What could cause numbness and tingles on legsfeet and hands
- What causes tingling and numbness in feet and hands
- Neurocardiogenic syncope vegetarian
- Pepcid dosing for allergic reaction